Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 2, 2022, 1:58 AM MDT for 22 counties in Nebraska. It took effect at Aug 2, 2022, 3:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2022, 1:58 AM MDT (07:58 UTC)
- In effect from
- Aug 2, 2022, 3:00 PM MDT
- Expired
- Aug 2, 2022, 10:01 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:30 PM MDT | WILDFIRE | 14 Ne Bassett, NE | REPORT VIA SOCIAL MEDIA SAID NUMEROUS FIRES WERE IGNITED BY LIGHTNING AROUND THIS TIME. LOCATION IS BASED ON LIGHTNING DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
233 WWUS83 KLBF 020758 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 258 AM CDT Tue Aug 2 2022 ...THUNDERSTORMS WITH DRY LIGHTNING HEADING FOR WESTERN NEBRASKA... .Intense daytime heating and the arrival of subtropical moisture aloft this afternoon and tonight will lead to the development of scattered high based thunderstorms. Some storms will produce little or no rainfall and occasional cloud to ground lightning. NEZ204-206-208-210-219-030900- /O.NEW.KLBF.FW.W.0029.220802T2100Z-220803T0900Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 258 AM CDT Tue Aug 2 2022 /158 AM MDT Tue Aug 2 2022/ ...RED FLAG WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 4 AM CDT /3 AM MDT/ WEDNESDAY FOR THUNDERSTORMS FOR THE EASTERN PANHANDLE/CRESCENT LAKE NWR, THE SANDHILLS/VALENTINE NWR/THE NEBRASKA NATIONAL FOREST, THE NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST, FRENCHMAN BASIN, THE LOESS PLAINS... The National Weather Service in North Platte has issued a Red Flag Warning FOR THUNDERSTORMS, which is in effect from 4 PM CDT /3 PM MDT/ this afternoon to 4 AM CDT /3 AM MDT/ Wednesday. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Impacts...Scattered thunderstorms will develop this afternoon and tonight, with most of them being dry. The expected lightning with little rain should increase the number of wildfire starts. * Thunderstorms...Commence in the Panhandle late this afternoon and develop east through the Sandhills and southwest Nebraska during the evening. The thunderstorm activity may last past midnight. * Outflow Winds...Thunderstorms will be capable of gusts to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
1 follow-up statement
308 WWUS83 KLBF 030401 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1101 PM CDT Tue Aug 2 2022 NEZ204-206-208-210-219-030515- /O.CAN.KLBF.FW.W.0029.000000T0000Z-220803T0900Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 1101 PM CDT Tue Aug 2 2022 /1001 PM MDT Tue Aug 2 2022/ ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR THE EASTERN PANHANDLE/CRESCENT LAKE NWR, THE SANDHILLS/VALENTINE NWR/THE NEBRASKA NATIONAL FOREST, THE NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST, FRENCHMAN BASIN, THE LOESS PLAINS... The National Weather Service in North Platte has cancelled the Red Flag Warning. Fire weather conditions have improved this evening and the threat for critical fire spread has ended. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 1, 11:29 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 11:29 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1229 AM CDT Tue Aug 2 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 252 PM CDT Mon Aug 1 2022 An area of altocumulus was moving southeastward from Cherry County, indicative of mid-level instability present. Thunderstorm chances remain in the forecast late this afternoon until mid evening. The greatest coverage should be east of Ainsworth to Callaway, where deep layer shear is over 50 kts and MLCAPE are above 2500 J/KG. The 12Z CAMs focus most of the activity across this area, even suggest a few small convective clusters to develop. An upper level disturbance was located across central into southeast WY, with surface based storms initiating eastward into the southern panhandle. Low level moisture is adequate with dewpoints from 60 to 70 degrees in the area of concern. PWATs are also near 1.3 inches. Current marginal to slight risk across eastern portions of the forecast area looks appropriate. All storm activity should end by midnight in far eastern areas. Highs Tuesday remain very near the previous forecast. Highs are forecast to reach or exceed 100 degrees across all of western and north central Nebraska. A Heat Advisory remain in effect across portions of north central Nebraska and central Nebraska. have expanded to include Lincoln and Logan County. Isolated high based thunderstorms are possible in the afternoon across the western Sandhills. This could pose a threat for dry lightning. A cold front will be moving through the region Tuesday night with height falls aloft. While mid and upper level moisture will be present, low level moisture and instability will set up east of the area. Chance POPs near 30 percent are in place Tuesday night for high based showers and storms. Resulting QPFs are spotty and very light ( up to a few hundredths of an inch.) .LONG TERM...(Wednesday through Monday) Issued at 252 PM CDT Mon Aug 1 2022 A slight cooldown Wednesday from 90 to 95, followed by building heat Thursday and Friday and even into Saturday across the southeast. Highs by Friday should peak in the upper 90s to low 100s. The models continue to build an anomalously strong H5 ridge into Nebraska and Kansas through Friday. A weak cold front should be moving through Saturday with a "less hot" airmass across the area Sunday into Monday. The GFS and ECMWF continue to indicate zonal flow with an upper trough across the Northern Plains Saturday into Monday with Pacific and subtropical moisture available. This looks like to next opportunity for rain across wrn and ncntl Nebraska. Highs Sunday Monday are expected to range in the upper 80s to near 90. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1228 AM CDT Tue Aug 2 2022 VFR is expected throughout wrn and ncntl Nebraska until 21z this afternoon. Thereafter, an approaching cold front, subtropical moisture aloft and intense daytime heating should set off scattered thunderstorms across wrn Nebraska. Storm activity will spread east into ncntl Nebraska during the evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for NEZ006>010-026>029-037-038-059. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...CDC
Hazardous weather outlook, Aug 1, 8:40 PM MDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 940 PM CDT Mon Aug 1 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-030245- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 940 PM CDT Mon Aug 1 2022 /840 PM MDT Mon Aug 1 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...REST OF TONIGHT. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Heat indices at or above 100 degrees are possible on Tuesday across most of western and north central Nebraska. Scattered thunderstorms are possible again Tuesday night across western and north central Nebraska. At this time no severe weather is anticipated with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 1, 9:35 PM MDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service North Platte NE 1035 PM CDT Mon Aug 1 2022 NEZ010-020415- Holt NE- 1035 PM CDT Mon Aug 1 2022 ...A strong thunderstorm will impact portions of east central Holt County through 1115 PM CDT... At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm near Page, or 12 miles southeast of O'neill, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Page and Inman. This includes Highway 20 between mile markers 315 and 328. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4226 9854 4239 9856 4244 9830 4227 9830 TIME...MOT...LOC 0335Z 262DEG 20KT 4234 9847 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Special Weather Statement | LBF | Holt | 51 min |
| Aug 1, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Aug 1, 6:58 PM MDT | Special Weather Statement | LBF | Boyd | 47 min |
| Aug 1, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Aug 1, 9:35 PM MDT | Special Weather Statement | LBF | Holt | 40 min |
| Aug 2, 4:17 PM MDT | Special Weather Statement | LBF | Lincoln | 43 min |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.